Alabama, 2003Damaging Wind in Alabama, June 10, 2003
June 10, 2003 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 10, 2:00 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 10, 2:00 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT TUE JUN 10 2003
THE PRIMARY FORECAST CONCERN IS RAIN CHANCES...ESPECIALLY IN THE
SHORT TERM.
WARM AND HUMID AIR MADE A RETURN TO ALABAMA THIS AFTERNOON THANKS TO
A SOUTHWEST WIND. TEMPS CLIMBED TO AROUND 90 BY MID AFTERNOON AND
DEWPOINTS CLIMBED INTO THE 70S. THE ATMOSPHERE WAS UNSTABLE AND
A FEW SHOWERS WERE TRYING TO DEVELOP OVER THE AREA...BUT A WARM MID
LEVEL CAP WAS INHIBITING DEVELOPMENT. A COMPLEX OF THUNDERSTORMS
WAS MOVING SOUTHEAST ACROSS NORTHERN TENNESSEE.
TONIGHT...THINKING ABOUT INCLUDING A SLIGHT CHANCE OF A SHOWER OR
THUNDERSTORM FOR THIS EVENING AS THE ATMOSPHERE WILL BE UNSTABLE.
WILL MAKE LAST MINUTE DECISION BASED ON LATEST RADAR TRENDS TO SEE IF
ANYTHING CAN DEVELOP. BELIEVE TSTORM COMPLEX TO OUR NORTH WILL
DISSIPATE AND STAY OUT OF THE FORECAST AREA. OTHERWISE...EXPECT
PTCLDY SKIES WITH LOWS IN THE LOWER 70S.
ON WEDNESDAY AND THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER THE AREA AS THERE WILL BE PLENTY OF MOISTURE IN PLACE
AND TWO MAIN SHORT WAVES MOVING ACROSS THE REGION. MOST OF THE
RAIN WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS WHEN THE
INSTABILITY WILL BE THE GREATEST. EVEN AN ISOLATED STRONG STORM OR
TWO WILL BE POSSIBLE...BUT NOTHING ORGANIZED IS EXPECTED. BEST
LIFT WILL OCCUR OVER THE NORTHERN PART OF THE FORECAST AREA...SO
WILL TIER POPS FROM HIGHEST NORTHWEST TO LOWEST SOUTHEAST.
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS WEEKEND
INTO EARLY NEXT WEEK AS THE RECIPE FOR WET WEATHER WILL BE IN
PLACE...UNSTABLE ATMOSPHERE...ABUNDANT MOISTURE...AND LIFT PROVIDED
BY SEVERAL DISTURBANCES.
TEMPS WILL BE NEAR NORMAL AND DID NOT DEVIATE MUCH FROM GUIDANCE.
BHM 072/088 070/087 071 14554
MGM 071/090 071/089 071 14444
.BHM...NONE.
MBS/91
Hazardous weather outlook, Jun 10, 12:30 PM CST, 3 hours 25 minutes before
ALZ011>015-017>050-102000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
SUMMER LIKE CONDITIONS...WITH VERY WARM AND MOIST AIR...WILL PRODUCE
ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THE
CONVECTION IS EXPECTED TO REMAIN ISOLATED...AND A LACK OF STRONG
DYNAMICS INDICATES NO WIDESPREAD THREAT OF SEVERE WEATHER. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE WEDNESDAY...
WHICH MAY BRING A INCREASED RISK OF HAZARDOUS WEATHER TO THE AREA.
FOR THE REMAINDER OF THE FORECAST PERIOD...WARM MOIST AIR...AND
SOUTHWESTERLY FLOW WILL PERSIST OVER THE AREA...FOR A CONTINUED
CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 10, 3:27 PM CST, 28 minutes before
ALZ014-102200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT TUE JUN 10 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR WINSTON COUNTY UNTIL 500 PM
CDT...
.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GRAYSON...MOVING NORTHEAST AT 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GRAYSON AND ADDISON
THROUGH 500 PM CDT.
LAT...LON 3426 8742 3413 8727 3449 8675 3469 8698
Thunderstorm Wind, Winston
- When
- June 10, 3:55 PM CST to 4:01 PM CST
- Where
- Winston County, 2 mi S of Arley
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $27,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.033, -87.217
One mobile home was destroyed, a few power poles were blown down, and the roof of one home was damaged just south of Arley. Marble size hail was also reported with this storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Oklahoma, June 10, 20031 injured · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370716.